MAUDE Adverse Event Report: COVIDIEN, FORMERLY US SURGICAL A DIVISON SILS CLINCH 5MM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

COVIDIEN, FORMERLY US SURGICAL A DIVISON SILS CLINCH 5MM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number SILSCLINCH36
Medical Device Problem Code Grounding Malfunction (1271)
Health Effect - Clinical Codes Burn(s) (1757); Tissue Damage (2104)
Date of Event 07/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reference number: (b)(4).
 
Event or Problem Description
According to the reporter, during the sils appendectomy, the device grounded on the pre-umbilical skin and caused a small burn at the site where they all touch.The sils device insulation was not durable enough to support other instruments rubbing against it at the single insertion access point.There was no medical intervention done to the patient.A wound dressing (gauze) was placed on the patient but that was per normal procedure.There was minor tissue damage due to the burn.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
(b)(4).Post market vigilance (pmv) led an evaluation of one device opened by the account.This evaluation was based on a technical review of all data received from the site, a pmv review of manufacturing records, a pmv review of complaint trends, an engineering evaluation, and an evaluation of the returned device.The rotation knob functioned without difficulty.The jaws opened and closed without difficulty, and grasped test media.The ratchet mechanism functioned properly.The lock engaged and functioned properly.Visual inspection noted damage to the shaft.The observed damaged did not affect the functionality of the device.Replication of the observed condition may occur if a sharp edged object scrapes along the shaft.Should new information become available, the file will be re-opened and the investigation summary will be amended as appropriate.

Brand Name
SILS CLINCH 5MM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COVIDIEN, FORMERLY US SURGICAL A DIVISON
60 middletown ave
north haven CT 06473
MDR Report Key5952405
Report Number1219930-2016-00982
Device Sequence Number18923230
Product Code GCJ
UDI-Device Identifier10884523000580
UDI-Public(01)10884523000580(17)210131(10)N6A0333X
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K091869
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberSILSCLINCH36
Device Catalogue NumberSILSCLINCH36
Device Lot NumberN6A0333X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 08/24/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date09/15/2016
Supplement Report FDA Received Date10/13/2016
02/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age14 YR
Patient Weight72